Hail, Laramie
- When
- July 31, 3:00 PM MST to 3:05 PM MST
- Where
- Laramie County, 30 mi N of Cheyenne
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.567, -104.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 31, 12:53 PM MST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 153 PM MDT SUN JUL 31 2005 .SHORT TERM...CONVECTIVE DEVELOPMENT CONTINUING IN THE WESTERN PORTION OF THE CWA. PRECIPITABLE WATER VALUES UPSTREAM ARE 150% TO 175% OF NORMAL...SO HEAVY RAIN CONTINUES TO BE THE MAIN THREAT WITH THESE THUNDERSTORMS. SOME GUSTY WINDS ARE POSSIBLE...BUT NOT REALLY EXPECTING ANY SEVERE STORMS. STORMS ARE MOVING NORTHEAST AT 25 MPH...SO THAT SHOULD ALSO KEEP FLASH FLOODING POTENTIAL TO A MINIMUM. SCATTERED POPS SPREADING FROM WEST TO EAST ACROSS THE CWA FOR LATE THIS AFTERNOON AND EVENING LOOKS REASONABLE. META CONTINUES TO HAVE MUCH MORE QPF WITH THE STORMS TODAY THAN THE GFS AND LOOKS REASONABLE GIVEN THE DEVELOPMENT YESTERDAY. WITH THE HIGHER DEWPOINTS AND CLOUD COVER...WENT A FEW DEGREES WARMER FOR LOWS TONIGHT. ON MONDAY...STILL PLENTY OF MONSOONAL MOISTURE IN THE SOUTHWEST FLOW ALOFT...SCATTERED POPS AGAIN WARRANTED. TEMPS WILL BE SIMILAR TO THOSE OF TODAY WITH NO CHANGE IN THE AIRMASS AND MORE CLOUD COVER DURING THE DAY. .LONG TERM...TUESDAY THROUGH FRIDAY CONTINUES TO BE DOMINATED BY A ROCKY MOUNTAIN RIDGE AND RELATIVELY WEAK MONSOONAL MOISTURE. THIS RIDGE WILL FLATTEN BRIEFLY TUESDAY AND WEDNESDAY AS AN UPPER LOW TRACKS ACROSS CENTRAL CANADA WITH A COOL FRONT CROSSING THE AREA. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE THE NORM. THE UPPER HIGH REMAINS CENTERED OVER COLORADO AND KANSAS THROUGH THE PERIOD ALLOWING A WEAK FLOW OF PACIFIC MOISTURE TO STREAM INTO SOUTHWESTERN WYOMING. THE BEST CHANCE OF RAIN WOULD APPEAR TO BE THURSDAY. VERY WARM TEMPERATURES ARE EXPECTED UNDER THE UPPER HIGH DUE TO THE PERSISTENT SUBSIDENCE. SOUTHERN WYOMING AND THE NEBRASKA PANHANDLE CAN EXPECT CONTINUED ABOVE NORMAL TEMPERATURES. FOR FRIDAY NIGHT THRU SUNDAY...BROAD UPPER RIDGE CENTERED OVER THE FRONT RANGE WILL DOMINATE THE PATTERN FOR THE FIRST WEEKEND OF AUGUST. EXPECT ABOVE NORMAL TEMPS WITH JUST MINIMAL CHANCES OF PRECIP FRIDAY NIGHT THROUGH SUNDAY...ATTM GREATEST CHANCE FOR PRECIP IN AND AROUND MTNS NEAR THE CO BORDER. WEAK TROF ZIPS THROUGH SUNDAY AND PUSHES A SFC BOUNDARY TOWARDS OUR NORTHERN SECTIONS BY EVENING...BUT OTHER THAN THAT NOTHING SIGNIFICANT TO WRITE HOME ABOUT. THIS IS DEMKO SIGNING OFF. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...STARK LONG TERM....COPLEY/DEMKO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT SUN JUL 31 2005 NEZ001>003-019>021-054-055-WYZ059>070-011200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1050 AM MDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY EARLY AFTERNOON. THE STORMS WILL MOVE TO THE EAST AT 20 MPH AND WILL BE MORE WIDESPREAD IN SOUTHEAST WYOMING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WITH SOME LOCATIONS RECEIVING A HALF TO THREE QUARTER OF AN INCH OF RAIN IN A SHORT AMOUNT OF TIME. SOME OF THE STORMS WILL ALSO PRODUCE WIND GUSTS TO 50 MPH...LIGHTNING AND SOME SMALL HAIL. THE ACTIVITY WILL WEAKEN IN THE EVENING WITH A FEW SHOWERS OR WEAK THUNDERSTORMS LINGERING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE MONDAY THROUGH THURSDAY. THE THUNDERSTORMS SHOULD NOT PRODUCE SEVERE WEATHER DUE TO A LACK OF INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND/STARK
The Cheyenne radar (KCYS), 46 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464480.